Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Anybody getting Chronic Pancretitus?

(1/1)

GAROCOB:
Well this is my first day on this board and i have a serious problem. I've been in the Hospital 4 times with Pancreatitis and my Doc's don't have a clue why this is occurring. Anybody else have this problem? I'm on Kaletra & Invirase now and have stopped Epzicom until blood tests come back.

Martin-Las Vegas, Nevada

Gary:
Hi GAROCOB,
I had an attack of acute pancreatitis,leaving me hospitilised for 3 months and now suffer from chronic pancreatitis, it really is a horrible, painful disease.  Alcohol is
THE worst thing for those of us with pancreatitis so it is recommended that you avoid it totally, this was hard for me but even a glass of wine can set me off and it really isn't worth it.  Also, try and avoid refined sugar in your diet,(sweets,soda etc) I have cut out fizzy drinks,diet only, and anything sweet but I have the odd treat now and then.  High triglycerides can cause pancreatitis and these can be caused by a lot of sugar in the diet and also some medications, I'm on combivir and sustiva.  I don't know anything about your drugs I'm afraid, so check it out with your doc or maybe someone else on here will know, in my case, some of my docs said my particular meds did cause it, some thought this was unlikely.  They also recommend you give up smoking as this adversely affects the pancreas.  If you are in severe pain, make sure your doctor gives you the strongest medication they can, don't suffer! I was on morphine for a very long time, mainly when I was in hospital, but I still have to take a lot of codeine with paracetamol at times.  I seem to have my pancreas under control now.  I also take 1000mg of vitamin C and 200mcg of Selenium every day and this I has helped tremendously.  Your doctor can also prescribe you Creon to help you digest food during attacks.  I hope you get well soon and your pancreas settles down, I know what a nightmare it can be, if I can be of help, please let me know. Good luck! Gary  :)

ARMANDO:
i had a severe case of pancreatitis last year and i found out thru my own research that the drug videx was the cause.you should check on all the side effects of all your meds.you would be surprised that the doctors are not aware of all these side effects!!!

safford:
hi-

 i had a severe attack of pancreatitis in early August and then started eating huge amounts of food to keep my weight up.  Recently, I had a couple of flareups and was wondering if the excessive amount of food (3000 calories a day might have exacerbated the pancreas)  Has anyone else  struggled with eating and weight gain?  I normally weigh 165-170 but went down to 140 or so.  I am now 150-155.  ANy thoughts?

Gary:
Hi Safford,
When your pancreas isn't producing enough digestive enzymes you do not digest and absorb your food adequately so you can have insatiable hunger & weight loss.  I have been on Creon for some time, it is a pancreatin supplement and it works.  Getting the dosage right can take time. Speak to your doctor about it and if you're still having greasy bowel movements, a lot of gas and losing weight Creon will help, it will make up for the pancreatic insufficiency and you should put on weight, my doctor said it can also help ease any pancreatic pain.
Gary

Navigation

[0] Message Index

Go to full version